Alert archive / Kentucky / Tornado Warnings in 2013

Tornado Warning 32, NWS Louisville, KY

November 17, 2013Logan County, Warren County, Kentucky

NWS Louisville, KY issued this tornado warning at Nov 17, 2013, 5:02 PM CST for Logan County, Warren County, Kentucky. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 17, 2013, 5:02 PM CST (23:02 UTC)
Expired
Nov 17, 2013, 5:20 PM CST
In force
18 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Logan County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 55 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 1:58 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WFUS53 KLMK 172302
TORLMK
KYC141-227-172320-
/O.NEW.KLMK.TO.W.0032.131117T2302Z-131117T2320Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM CST SUN NOV 17 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WEST CENTRAL WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 520 PM CST

* AT 457 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 12 MILES NORTH OF RUSSELLVILLE...AND MOVING
  EAST AT 45 MPH.

  HAZARD...TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  HOMER...ANDERSON...CHANDLERS CHAPEL...COSTELOW...GASPER...
  BROWNING...PETROS AND ROCKFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3694 8651 3688 8661 3689 8683 3699 8699
      3705 8691
TIME...MOT...LOC 2302Z 283DEG 40KT 3701 8687

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TWF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Nov 17, 4:39 PM CST, 23 minutes earlier.

Area forecast discussion, Nov 17, 4:39 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM EST Sun Nov 17 2013

...Mesoscale Forecast Update...
Issued at 535 PM EST Sun Nov 17 2013

A few discrete supercells have made it into south-central Indiana
and central Kentucky, and are moving into a fairly favorable
environment near the I-65 corridor. The window of opportunity is
fairly narrow, but remains open for storms to sustain themselves
into the Bluegrass region. Therefore we have coordinated with SPC on
a local extension of the tornado watch into the Bluegrass and
eastward to Lake Cumberland.

Squall line appears to have formed along a dryline and extends as
far south/southwest as French Lick, and could yet scrape our Indiana
counties. This will be the back end of the severe action and will
dictate when we clear counties from the watch.

Look for strong west winds behind the front/dryline, so wind
advisory looks to be in good shape through the evening.

.SHORT TERM (Now through Monday Night)...
Issued at 245 PM EST Sun Nov 17 2013

As expected, a powerful jet rounding the base of an amplifying 500mb
trough over the upper midwest has cause rapid intensification of low
pressure now over northern Illinois. By early Monday, this low will
deepen below 985mb as it races northeast across northern Michigan. A
strong and sharp cold front has spawned supercells, some quite
strong, across central Illinois and southeast Missouri, which
continue to march east-northeast toward Indiana and Kentucky. The
front and associated convection will move east-southeast later
through the afternoon, crossing the Ohio River early this evening.

The chain of supercell storms is on track to grow upscale into a
squall line, however, latest imagery and large-scale dynamics
indicates this may stay in supercellular mode a little longer this
afternoon and evening than originally expected, reaching our western
and northwestern counties. Still anticipate it to grow upscale into
a line with straight-line wind damage as it progresses east through
portions of our CWA. A few breaks in the clouds, especially just
ahead of the line are allowing temps to reach upper 60s and low 70s,
combined with slab lifting of the moist lower-levels into a highly
unstable upper atmosphere will keep the severe threat going through
this evening. Additionally, if a squall line forms and begins to
surge with the cold cool formation, potential mesovortex generation
on bowing segments will be possible. Strong 0-1 SRH will support
weak tornadoes within those bowing sections.

Once this activity exits the CWA, which should be around midnight,
rapid clearing will develop with mostly clear skies expected by
dawn. Gusty west winds right behind the front will diminish by
daybreak to around 10 mph. Lows tonight will fall to the upper 40s.
Dry conditions and mostly clear skies are expected Monday, with
breezy west-northwest winds by the afternoon. High temperatures will
reach the middle and upper 50s. Temperatures will cool into the 30s
for lows Monday night as cool high pressure builds across the region.

.LONG TERM (Tuesday through Sunday)...
Issued at 140 PM EST Sun Nov 17 2013

Sfc high pressure will settle into the area Monday behind the cold
front.  The first half of the work week will be dry and cool.  Look
for highs in the upper 40s and lower 50s Mon-Wed with lows in the
upper 20s and lower 30s.

Rain chances will arrive Wed night as the tail end of a cold front
brings shallow moisture to the region.  A better chance for showers
and perhaps storms will arrive Fri/Sat as a strong upper trough
drops into the Great Lakes region pushing a strong cold front
through the Midwest.   We'll see a warm up into the mid 50s to
around 60 Thurs/Fri ahead of the front and then cooling off into the
30s for highs for the beginning of next week.  Although operational
GFS and ECMWF are more in line with features associated with this
weather system at the end of the week, timing differences still
exist and will need to be refined in coming forecasts.

&&

.AVIATION (00Z TAF Update)...
Updated at 1230 PM EST Sun Nov 17 2013

Widespread rain showers with occasional embedded thunder will
continue to gradually push east, with lighter scattered showers to
follow for this afternoon. Visibilities will vary within this broad
area of showers and may temporarily fall to less than 2 miles.
Southerly winds around 15 to 20kt can be expected this afternoon
with some gusts up to 35 knots possible. A break in the rain has
arrived at SDF, with BWG and LEX to follow as the afternoon
progresses. With this we could see cigs increase into the high-end
MVFR range.

A strong to severe squall line is expected to develop along a strong
cold front across southern Indiana this afternoon and race across
the region late this afternoon and early evening. This line will
likely bring strong to possibly severe west wind gusts and brief
intense rain, leading to reduced visibility and at least low-end
MVFR cigs. Will estimate this line to move through SDF around 23Z to
01Z and between 00Z and 02Z at BWG and LEX. This strong cold front
will abruptly shift winds to the west-northwest at around 15kt with
higher gusts this evening, but diminish to around 10 knots by
daybreak Monday. Skies will clear rapidly overnight, with breezy
west-northwest winds and VFR conditions on tap Monday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY until Midnight EST /11 PM CST/ tonight FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...WIND ADVISORY until Midnight EST /11 PM CST/ tonight FOR
     INZ076>079-083-084-089>092.

&&

Mesoscale......
Short Term.....MJP
Long Term......13
Aviation.......MJP
Hazardous weather outlook, Nov 17, 10:30 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EST SUN NOV 17 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-181630-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1130 AM EST SUN NOV 17 2013 /1030 AM CST SUN NOV 17 2013/

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT...

...SIGNIFICANT THREAT OF DAMAGING WINDS AND TORNADOES THIS
AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE STORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. A
SQUALL LINE IS ANTICIPATED TO MOVE ACROSS SOUTHERN INDIANA AND MUCH
OF KENTUCKY. IF ENOUGH INSTABILITY DEVELOPS AHEAD OF THIS
LINE...WIDESPREAD DAMAGING WINDS AND A FEW TORNADOES WILL BE
POSSIBLE.

ALSO...A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING WITH
SOUTHERLY WINDS INCREASING TO 20 TO 25 MPH...WITH GUSTS UP TO 40
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE AND ANY PERSISTENT
ROTATION THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Nov 17, 3:58 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EST SUN NOV 17 2013

INZ076>079-083-172255-
DUBOIS IN-JEFFERSON IN-ORANGE IN-SCOTT IN-WASHINGTON IN-
458 PM EST SUN NOV 17 2013

......STRONG THUNDERSTORMS APPROACHING ORANGE...WASHINGTON AND SCOTT
COUNTY INDIANA...

AT 451 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES WEST OF SHOALS...AND MOVING EAST
SOUTHEAST AT 50 MPH.

MODERATE RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF
AROUND 45 TO 55 MPH...ARE EXPECTED WITH THESE STORMS.

NATIONAL WEATHER SERVICE INDIANAPOLIS IS ISSUING SEVERE THUNDERSTORM
WARNING FOR THIS LINE OF STORMS WHICH WILL PUSH INTO THE NORTHERN
PORTIONS OF DUBOIS...ORANGE AND SCOTT COUNTIES.  THESE ARE PRODUCING
WIND DAMAGE AND IF THIS TREND CONTINUES...MORE WARNINGS WILL
COMMENCE.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  SCOTTSBURG...
  SALEM...
  ABYDEL AND ORANGEVILLE...
  ORLEANS AND WOODLAWN GROVE...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
29 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3877 8534 3839 8708 3851 8707 3849 8695
      3853 8684 3853 8669 3869 8668 3869 8632
      3876 8629 3878 8620 3877 8595 3873 8588
      3881 8579 3883 8562 3892 8554 3891 8532
TIME...MOT...LOC 2153Z 243DEG 49KT 3855 8666

JDG
Special weather statement, Nov 17, 4:01 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EST SUN NOV 17 2013

INZ089-090-KYZ024-025-172230-
BRECKINRIDGE KY-HARRISON IN-MEADE KY-PERRY IN-
501 PM EST SUN NOV 17 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS ALONG THE OHIO RIVER WEST OF BRANDENBURG...

AT 356 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM 11 MILES SOUTHWEST OF CORYDON TO 6 MILES
NORTHEAST OF HAWESVILLE...MOVING EAST AT 55 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN...AND STRONG GUSTY WINDS TO
50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  BRANDENBURG...
  RHODELIA AND MANNING CROSSING...
  FRYMIRE AND BATTLETOWN...
  LODALE AND PAYNEVILLE...
  SIROCCO AND LOTTICK CORNER...

ALSO...A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM EST. TORNADOES
CAN FORM WITH VERY LITTLE NOTICE SO BE PREPARED TO SEEK SHELTER
QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINS MAY CAUSE MINOR FLOODING PROBLEMS IN FLOOD PRONE
AREAS. NEVER DRIVE INTO FLOOD WATERS!

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3794 8661 3811 8639 3813 8638 3814 8632
      3815 8632 3816 8634 3819 8630 3822 8595
      3819 8596 3818 8590 3814 8591 3798 8616
TIME...MOT...LOC 2159Z 258DEG 47KT 3814 8625 3795 8662

13
Special weather statement, Nov 17, 4:15 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM EST SUN NOV 17 2013

INZ091-092-KYZ030-172300-
CLARK IN-FLOYD IN-JEFFERSON KY-
515 PM EST SUN NOV 17 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND AT LEAST 50 MPH WINDS WILL THREATEN THE LOUISVILLE METRO...

AT 510 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM CORYDON TO 12 MILES WEST OF
BRANDENBURG...MOVING EAST AT 60 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN...AND STRONG GUSTY WINDS TO
AT LEAST 50 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  LOUISVILLE METRO...
  NEW ALBANY...
  CLARKSVILLE...

REMEMBER...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM EST. TORNADOES
CAN FORM WITH VERY LITTLE NOTICE SO BE PREPARED TO SEEK SHELTER
QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3834 8559 3834 8556 3829 8548 3811 8574
      3806 8592 3809 8590 3816 8591 3818 8590
      3819 8595 3826 8595 3835 8557
TIME...MOT...LOC 2213Z 255DEG 53KT 3820 8609 3803 8633

13
Local storm report, Nov 17, 4:25 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     ROCHESTER               37.21N  86.89W
11/17/2013                   BUTLER             KY   LAW ENFORCEMENT

            TREES AND POWERLINES REPORTED DOWN.

&&

EVENT NUMBER LMK1300557

SZAPPANOS
Local storm report, Nov 17, 4:30 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     ROCHESTER               37.21N  86.89W
11/17/2013                   BUTLER             KY   TRAINED SPOTTER

            ROOF REPORTED BLOWN OFF A HOME.

&&

EVENT NUMBER LMK1300558

SZAPPANOS
Special weather statement, Nov 17, 4:51 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 PM EST SUN NOV 17 2013

INZ077>079-KYZ032-172320-
JEFFERSON IN-SCOTT IN-TRIMBLE KY-WASHINGTON IN-
551 PM EST SUN NOV 17 2013

...STRONG THUNDERSTORM WITH DAMAGING WINDS...

AT 547 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF SCOTTSBURG...AND MOVING EAST AT
50 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  MADISON...
  WOOSTER AND NEW FRANKFORT...
  BLOCHER AND DEPUTY...
  WAKEFIELD AND KENT...
  SMYRNA AND VOLGA...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
29 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3891 8520 3870 8522 3874 8526 3874 8532
      3869 8529 3865 8593 3876 8591 3873 8588
      3881 8579 3883 8573 3882 8570 3883 8562
      3885 8562 3886 8558 3888 8558 3889 8554
      3892 8554
TIME...MOT...LOC 2251Z 257DEG 42KT 3871 8585

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:59 AM CSTSpecial Weather StatementLMKHenry16 min
Nov 17, 4:19 AM CSTSpecial Weather StatementLMKTrimble2 hr
Nov 17, 5:30 AM CSTSpecial Weather StatementLMKBreckinridge, Bullitt, Hancock, Henry, Jefferson, Meade and 2 more115 min
Nov 17, 3:15 PM CSTSpecial Weather StatementLMKHancock55 min
Nov 17, 3:36 PM CSTSevere Thunderstorm WarningLMKHancock, Meade29 min
Nov 17, 3:43 PM CSTAreal Flood AdvisoryLMKHancock2 hr
Nov 17, 3:58 PM CSTTornado WarningLMKButler32 min
Nov 17, 4:09 PM CSTSevere Thunderstorm WarningLMKMeade31 min
Nov 17, 4:15 PM CSTSpecial Weather StatementLMKJefferson45 min
Nov 17, 4:22 PM CSTTornado WarningLMKButler, Edmonson, Warren28 min
Nov 17, 4:28 PM CSTTornado WarningLMKButler22 min
Nov 17, 4:46 PM CSTTornado WarningLMKButler, Warren29 min
Nov 17, 4:48 PM CSTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart32 min
Nov 17, 4:51 PM CSTSevere Thunderstorm WarningLMKButler, Logan, Warren29 min
Nov 17, 5:19 PM CSTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren31 min
Nov 17, 5:22 PM CSTSevere Thunderstorm WarningLMKButler, Logan, Warren28 min
Nov 17, 5:33 PM CSTSevere Thunderstorm WarningLMKLogan, Simpson, Warren42 min
Nov 17, 5:37 PM CSTSpecial Weather StatementLMKGreen, Marion, Taylor28 min
Nov 17, 5:39 PM CSTAreal Flood AdvisoryLMKEdmonson, Logan, Warren3 hr
Nov 17, 5:47 PM CSTSpecial Weather StatementLMKHarrison28 min
Nov 17, 5:50 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Green, Metcalfe, Warren30 min
Nov 17, 5:53 PM CSTSevere Thunderstorm WarningLMKHarrison, Nicholas, Scott32 min
Nov 17, 5:58 PM CSTSpecial Weather StatementLMKBoyle32 min

Nearby

Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.